MAUDE Adverse Event Report: DEPUY MITEK LLC US TUNNEL DILATOR TRAY; INSTRUMENT TRAY

DEPUY MITEK LLC US TUNNEL DILATOR TRAY; INSTRUMENT TRAY
Model Number 215419
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The expiration date is currently unavailable.The device manufacture date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Investigation summary: according to the information received, it was reported that the customer purchased these instruments on (b)(6) 2022.Spd inspected the instruments before they were to be processed and found contamination inside the cannulated section of each instrument.The customer requests that all instruments associated with j&j order number (b)(4) be replaced, and an explanation provided so their trust in our instrument quality can be reassured moving forward.The complaint devices have not been returned, therefore unavailable for a physical evaluation.However, photos were provided.Upon visual inspection of the photos, the devices were observed in a sterilization tray and not in its original packaging.Under magnification, one photo showed evidence of contamination in the canal.It is unknow which product was observed in the photo.This complaint can be confirmed.A manufacturing record evaluation was performed for the finished device ao230681, and no non-conformances were identified.The photos do not provide enough evidence to determine root cause.Physical evaluation is required to provide more information to discern a possible root cause.As per ifu- 109284, the precautions for this type of device consist of to inspect the condition of the device prior to use.For the instrument life, it is necessary to follow the instructions and warnings of any cleaning and disinfection agents and equipment used; also, the recommendation of the proper condition during the sterilization and maintenance to avoid any damage.Follow the instructions and warnings issued by the suppliers of any cleaning and disinfection agents and equipment used.Avoid exposing instruments to hypochlorite solutions, as these will promote corrosion.Avoid prolonged exposure to saline to minimize the chance of corrosion.Prior to sterilization, instruments should be cleaned by either automated or manual means described below.Dry the instrument immediately after final rinse.Use filtered compressed air to dry internal areas.After drying proceed to inspection instructions.Inspect all instruments before sterilization or storage to ensure the complete removal of soil from surfaces, tubes and holes, moveable parts.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.Document specification review: ifu- 109284 device history lot: null.Device history batch: null.Device history review: a manufacturing record evaluation was performed for the finished device ao230681, and no non-conformances were identified.
 
Event or Problem Description
It was reported by the field service engineer that during inspection, the customer observed that the tunnel dilator tray device had an unspecified malfunction.During in-house engineering evaluation of the photo provided by the customer, it was determined that the device had evidence of contamination in the canal.There was no procedure nor patient involvement reported.No additional information was provided.

Brand Name
TUNNEL DILATOR TRAY
Common Device Name
INSTRUMENT TRAY
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16644848
Report Number1221934-2023-01391
Device Sequence Number6203845
Product Code FSM
UDI-Device Identifier10886705004812
UDI-Public10886705004812
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number215419
Device Catalogue Number215419
Device Lot NumberAO230681
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Initial Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown